Conflicting answers on this site
Mar 30, 2002
I recently asked Dr. Bob on this site (anemia and fatigue)whether or not it was safe to take Glucosamine Sulfate with HIV meds,he resonded to give it a try, that there should not be a problem. He did say that there had not been any studies done however. What am I to believe?
Response from Ms. Fields-Gardner
In an area where there is no clear answer you are bound to find conflicting information. I know that is confusing, but it is the downside and upside of discussing issues.
As for glucosamine sulfate, it has gained some popularity since 1996 reports that this supplement may inhibit HIV. While I don't think research has been done that would support the recommendation for this use, some reports of the ability of glucosamine sulfate to induce an insulin resistance has become a concern.
So the matter of "safe to take" is a confusing one from the get-go. If insulin resistance is of concern (and it is with chronic HIV infection, anti-HIV medications, and other risk factors), it may not be the best bet at this point in time.
Upsides and downsides to medications and supplements are always a point of discussion and disagreement. What that should tell you is that there is no clear answer (though I suspect even clear answers have been argued over). Hope that helps at least a bit in the discussion you are seeking.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ethical Issues On Improper Disclosure Of Protected Health Information On Patients With Hiv Or Aids
- How Does Hiv Affect Blood Platelets?
- What Do You Do If You Accidentally Inject Yourself With Hiv Needle?
- Is Vaginal Thrush And Vaginal Yeast Infection The Same Thing?
- Swollen Lymph Glands Under Armpit And Hiv Risk
- What Age Group Is Affected By Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.